MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERGLIDE; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERGLIDE; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4132
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that a hypergluide balloon was leaking from the distal end.There was no patient involved with this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
New information was received.The physician did test the balloon prior to use.The balloon did not perform as intended during testing.The guidewire tip was advanced per the instructions for use (ifu) in recommended length out of the catheter tip during the inflation.The physician did shape the guidewire tip.The balloon got inflated and deflated zero times as it leaked the first time.The injection rate was slow.A 1cc syringe was used during inflation/deflation of the balloon.The cause of the leak was not determined.
 
Additional Manufacturer Narrative
Product analysis #705405578: as found condition (condition of returned device): the hyperglide balloon catheter and x-pedion-10 guidewire were returned for analysis within a shipping box; within a sealed biohazard pouch; within a secondary sealed bag; within an opened hyperglide balloon catheter outer carton; within a plastic bag and within a medical towel.Visual inspection/damage location details: a guidewire was returned within the hyperglide balloon catheter.The pushwire was found to be extending at ~30.2cm from hub and ~14.0cm from distal tip.The guidewire was then removed.No damages or irregularities were found with the hyperglide hub.No bends or kinks were found with the hyperglide catheter body.Upon visual inspection, no damages were found with the hyperglide balloon/distal tip.There appeared to be contrast residue within lumen proximal to balloon and within lumen at distal tip.The returned x-pedion-10 guidewire was found to be damaged at distal tip.Testing/analysis (including sem reports): the guidewire proximal od (outer diameter) was measured to be 0.010 and distal od was measured to be 0.010¿ which is within specification (specification: 0.0103¿ max).An attempt was made to flush the balloon lumen; however, the balloon was inadvertently ruptured proximal to proximal marker band.The balloon was unable to be tested due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿balloon leak at distal gw seal¿ was unable to be confirmed and the root cause was unable to be determined.Possible contributing factor is insufficient guidewire hydration.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HYPERGLIDE
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16165439
Report Number2029214-2023-00065
Device Sequence Number7508168
Product Code MJN
UDI-Device Identifier00763000294441
UDI-Public00763000294441
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2023
Device Model Number104-4132
Device Catalogue Number104-4132
Device Lot NumberB351140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer01/12/2023
02/06/2023
Initial Report FDA Received Date01/14/2023
Supplement Report FDA Received Date01/23/2023
03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown